Skip to content
My WebMD Sign In, Sign Up
New Levaquin warnings
avatar
amcate posted:
My allergist normally prescribes Levaquin when there are signs of an infection since infection is a very strong trigger for me and I can easily end up in a life threatening situation. Levaquin is very good at getting bacteria infections out very fast.

I have recently been on it. My left hip was already having some difficulty, but it has gotten worse since starting Levaquin. I have added ibuprofen for the anti inflammatory effects, but even so I awoke last night screaming out of pain.

I went to my PCP today, who also does urgent care. I reminded her of tendon rupture issues with Levaquin, she ordered an X ray and did an orthopedic consult. Due to confusion with insurance and the ACA, I was unable to get that done today (even the Xray), but will try again on Monday. I have also experienced the left leg buckling and almost falling from it giving out on me.

I have since looked up information on Levaquin to see if there was any new information. It turns out that the FDA has issued additional warning that the drug can cause permanent nerve damage and is advising people to let their doctor know if certain signs appear so the doctor can decide whether to continue the drug. Sharp, stabbing pains is one of those signs.

I take my last dose tomorrow anyway, but I was not aware of the new warnings so did not know to let my allergist know. I share them here for others. I don't believe my PCP was aware of the new warnings either.
Reply


Helpful Tips

Asthma InhalersExpert
There are several types of inhalers for asthma. Some inhalers (inhaled steroids) are controller medications that are used on a daily basis ... More
Was this Helpful?
121 of 151 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center